Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 48, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Dec 16, 2001, 5:40 AM CST for 6 counties in Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 16, 2001, 5:40 AM CST (11:40 UTC)
- Expired
- Dec 16, 2001, 10:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Delta County, TX, Fannin County, TX, Hopkins County, TX, Hunt County, TX, Kaufman County, TX, Lamar County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 132 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 420 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 497 m²/s²
- 0-3 km storm-relative helicity
- 448 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 161143
FFWFTW
TXC119-147-223-231-257-277-161600-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
540 AM CST SUN DEC 16 2001
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FANNIN COUNTY IN NORTH CENTRAL TEXAS
HUNT COUNTY IN NORTH CENTRAL TEXAS
KAUFMAN COUNTY IN NORTH CENTRAL TEXAS
DELTA COUNTY IN NORTHEAST TEXAS
HOPKINS COUNTY IN NORTHEAST TEXAS
LAMAR COUNTY IN NORTHEAST TEXAS
* UNTIL 1000 AM CST
* AT 540 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE
AREA OF RAIN AND THUNDERSTORMS FROM PARIS TO MEXIA TO SHERMAN.
DOPPLER RADAR INDICATES THAT 2 TO 5 INCHES OF RAIN HAS FALLEN
OVER MUCH OF THE AREA BETWEEN PARIS...WAXAHACHIE...AND ATHENS.
AT 530 AM...THE PARIS POLICE DEPARTMENT REPORTED THAT HIGHWAY
271 SOUTH AT PATTONVILLE CREEK WAS CLOSED DUE TO HIGH WATER.
SEVERAL COUNTY ROADS WERE ALSO FLOODED.
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF
SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3373 9634 3283 9629 3280 9651 3234 9646
3239 9610 3283 9613 3302 9596 3302 9552
3344 9530 3389 9537What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Dec 16, 4:00 AM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Dec 16, 4:00 AM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
400 AM CST SUN DEC 16 2001
WILL UPDATE ZONES AND RAISE RAIN CHANCES IN THE WEST. WARM AIR
MOVING ACROSS WEAK COOL FRONT (THAT WAS NEAR A GAINESVILLE...
WEATHERFORD...JUNCTION LINE AT 1100 AM) HAS RESULTED IN WIDESPREAD
SHOWERS AND THUNDERSTORMS IN THAT AREA. EASTERN ZONES...ESPECIALLY
THOSE IMMEDIATELY EAST OF THE DFW AREA...STILL APPEAR MOST PRONE TO
FURTHER FLOODING. WILL ALSO ADJUST TEMPERATURES AND WINDS FOR
TODAY.
.FWD...FLASH FLOOD WATCH TODAY ALONG AND EAST OF A GAINESVILLE
TO MERIDIAN...TO GATESVILLE LINE.
26In the hours before
Special weather statement, Dec 16, 4:12 AM CST, 1 hour 28 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-162200- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 412 AM CST SUN DEC 16 2001 A FLASH FLOOD WATCH IS IN EFFECT TODAY EAST OF A GAINESVILLE...MERIDIAN...GATESVILLE LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY SOUTHEAST OF AN EMORY...HILLSBORO...GOLDTHWAITE LINE. EARLY THIS MORNING A LOW PRESSURE SYSTEM WAS LOCATED NEAR JUNCTION. A WARM FRONT EXTENDED EASTWARD FROM THE LOW TO NEAR LUFKIN. A STRONG UPPER LEVEL DISTURBANCE WAS LOCATED IN NORTHERN MEXICO ABOUT 200 MILES SOUTHWEST OF EL PASO. AS THE UPPER LEVEL SYSTEM MOVES NORTHEAST ACROSS TEXAS...THE SURFACE LOW WILL MOVE NORTHEAST TO NEAR TEXARKANA BY THIS EVENING. ABUNDANT MOISTURE IS ALREADY IN PLACE ACROSS TEXAS...AND THE GROUND IS SOAKED FROM MODERATE TO HEAVY RAINFALL. ONGOING RAIN AND THUNDERSTORMS WILL CONTINUE ACROSS NORTH TEXAS. HOWEVER...THE STORMS WILL BE MOST INTENSE ALONG THE TRACK OF THE SURFACE LOW AND ALONG THE WARM FRONT. SOME OF THESE STORMS WILL BECOME SEVERE WITH STRONG SURFACE WIND GUSTS THE MAIN THREAT...ALONG WITH FLASH FLOOD PRODUCING RAINS. AS THE SURFACE LOW AND ASSOCIATED UPPER LEVEL DISTURBANCE MOVE NORTHEAST OUT OF TEXAS LATE THIS EVENING A COLD FRONT WILL MOVE SOUTHEAST INTO THE REGION...ENDING THE SEVERE THUNDERSTORM AND FLASH FLOOD THREAT.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 7:15 PM CST | Flash Flood Warning | FWD | Van Zandt | 2 hr |
| Dec 16, 1:06 AM CST | Flash Flood Warning | FWD | Ellis | 3 hr |
| Dec 16, 9:28 AM CST | Flash Flood Warning | FWD | Rains | 3 hr |
| Dec 16, 12:44 PM CST | Flash Flood Warning | FWD | Ellis, Kaufman, Navarro | 3 hr |
| Dec 16, 1:19 PM CST | Flash Flood Warning | FWD | Hunt | 3 hr |
| Dec 16, 3:00 PM CST | Flash Flood Warning | FWD | Delta, Fannin, Hopkins, Hunt, Kaufman, Lamar and 3 more | 5 hr |
| Dec 16, 3:50 PM CST | Flash Flood Warning | FWD | Henderson | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.